So. I'd been on Duloxetine for a year for social anxiety and due to life circumstances changing for the better decided it was time to come off. Was a bit reluctant since I noticed side effects if I missed my dose by even a couple of hours, so had a look online and found tapering was the way to go. 8 weeks ago the journey started and I'm realising now its going to be a longer one than I'd anticipated. I bought a set of microscales as using the bead counting method just...well... its not for me since I have no patience I decided I was going to taper over 6 weeks reducing my mere 30mg down by roughly 5 mg a week.
By week 3 I was doing good - a few zaps on the change of dose that lasted a day and then it settled. So - can you guess whats coming? I stopped. A day later I went back onto 15mg as holy gods it was pretty unpleasant. Anyways, I went on with the taper until Friday past when I'd dropped down to 5 mg of the drug and approached Saturday with a bit of trepidation. First day of being free from this stuff. However tapering down had been pretty straighforward to be honest - nothing I couldn't handle, so the trepidation wasn't too daunting. Saturday came and went and all was good in the world. Then Sunday hit.
Now, having been on Prozac about a decade ago I knew about brain zaps, so wasn't too frightened by the whole zap thing. Its unpleasant, sure, but its not going to kill me. However I didn't realise that brain zaps could effectively be full body zaps. down my arms, into my legs into my stomach. wow. If it wasn't so intense it could almost be fun. But it was and remains pretty intense, bringing nausea, headaches and fuzziness in its wake. And all this after stopping such a low dose? Anyways, I'm not going back on the drug even for some short term relief. Just out of sheer bloody mindedness more than anything else. So found this place with some great stories and information and went and got a load of supplements this morning to see if they can help (Gaba, magnesium, vitb6 and omega 3). I've got diazepam as another crutch, but don't take it unless its an emergency as...umm... I have an addictive personality and kinda like the feeling
I find the whole thing amazing - it would seem that this medication which sure worked for my social anxiety (since I didn't feel anything anymore) is effective at stupidly low doses - especially in some people. So why the hell is 20mg the lowest dose available? (for stress incont). Talking of which - over the last while I'd noticed that I wasn't passing urine with the freedom which I had in youth. I put it down to getting older (I'm not that old!) - stuff changes i guess. Working it out this started not long after starting duloxetine. So the one happy side-effect of coming off so far is that I can pee like a horse again. Sorry. possibly TMI, however, again, this was an effect I had no knowledge about (I now know its used for stress incontinence).
Anyways - that's my ongoing tale - I'm hoping that things will start to improve over the next few weeks with the supplements and a bit of exercise. Thanks to everybody on here who has shared their stories - some of them put my little struggle into sharp focus. A few common themes do seem to run though - the low grade rage of being put on a drug like this which has obvious side effects that the company are unwilling to help in any way with getting off of. Something that I've taken from it more than anything is that if I have an issue in future with either mental or physical health, I'll be looking into any other possible method of help before medication. Peace y'all.